Reverse Opioid Overdoses with Naloxone

Reverse Opiod overdose with Naloxone. Free in Montana

An opioid overdose is a MEDICAL EMERGENCY!

If you suspect someone has overdosed call 9-1-1 immediately.

Recognizing an Overdose

Below are some signs that may indicate an overdose:

  • Slow breathing or no breathing
    * Less than 1 breath every 5 seconds
  • Vomiting
  • Face is pale and clammy
  • Drowsiness
  • Blue lips, fingernails or toenails
  • Slow, erratic, or no pulse
  • Limp muscles
  • Snoring or gurgling noises while asleep or nodding out
  • The person might nod off or be unresponsive to verbal requests, but may still respond to loud noises or a light shake
  • No response when you yell the person’s name
  • No response when you rub the middle of their chest with your knuckles

Opioid overdose is a medical emergency. Call 9-1-1 immediately if you suspect someone is experiencing an opioid overdose. It is important to know that in Montana there are protections in place for those who seek emergency help, whether or not they have also used drugs.

Where to Get Naloxone

Naloxone is a medication that can reverse an opioid overdose and save a life.

In Montana, you can get State Opioid Response (SOR) grant funded Naloxone for FREE from select community organizations. Naloxone can only reverse an overdose caused by opioids; it will not reverse an overdose caused by other drugs. 

Click the bold diamonds on the map to view the name, address, and contact information for community organizations that currently offer Naloxone. 

It is important to know that Naloxone is a temporary reversal of opioid overdose so medical attention is necessary even when Naloxone is given.

 

Learn more about opioid overdose and the use of Naloxone

For more information, contact:

Ki-Ai McBride
Opioid Prevention Program Manager
(406) 444-3936
ki-ai.mcbride@mt.gov